The Annals of Probability

Stochastic Determination of Moduli of Annular Regions and Tori

Hiroshi Yanagihara

Full-text: Open access

Abstract

Let $A = A(r, 1)$ be an annulus $\{z: r < |z| < 1\}$ with the Poincare metric $g$ on $A$. Let $\mathbf{Z} = (Z_t, P_a)$ be a Brownian motion on $A$ corresponding to $g$. If we take a geodesic disc $D$ centered at $c$ in $A$, then the probability $P_a(\exists t, Z_t \in \partial D$ such that $Z_s, 0 < s < t$, winds around the origin in the positive direction) is a function of $r, |c|$, and the radius $\rho$ of $D$. In the present paper we shall calculate the value $S$ of the supremum of these winding probabilities. Then it will turn out that there exists a 1 to 1 correspondence between $S$ and $r$. Noting that $r$ is called the modulus of $A$, we have an explicit formula of moduli of annular regions. Further we shall give an explicit formula of moduli of tori in a similar way.

Article information

Source
Ann. Probab., Volume 14, Number 4 (1986), 1404-1410.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176992381

Digital Object Identifier
doi:10.1214/aop/1176992381

Mathematical Reviews number (MathSciNet)
MR866361

Zentralblatt MATH identifier
0606.30041

JSTOR
links.jstor.org

Subjects
Primary: 30F20: Classification theory of Riemann surfaces
Secondary: 58G32

Keywords
Riemann surfaces Brownian motion modulus winding

Citation

Yanagihara, Hiroshi. Stochastic Determination of Moduli of Annular Regions and Tori. Ann. Probab. 14 (1986), no. 4, 1404--1410. doi:10.1214/aop/1176992381. https://projecteuclid.org/euclid.aop/1176992381


Export citation